Alert archive / Minnesota / Wind Chill Advisories in 2016
Wind Chill Advisory 11, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Dec 12, 2016, 3:28 PM CST for 17 counties in North Dakota; 18 counties in Minnesota. It took effect at Dec 12, 2016, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2016, 3:28 PM CST (21:28 UTC)
- In effect from
- Dec 12, 2016, 6:00 PM CST
- Expired
- Dec 13, 2016, 10:06 AM CST
- In force
- 16 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.5 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550 WWUS43 KFGF 122128 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 328 PM CST MON DEC 12 2016 MNZ001>005-007-008-013>015-022-027-NDZ006>008-014>016-024-026>030- 038-039-054-131800- /O.NEW.KFGF.WC.Y.0011.161213T0000Z-161213T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE... MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE... ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...EDINBURG...ADAMS...LANKIN 328 PM CST MON DEC 12 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING UNTIL NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TUESDAY. * WIND CHILL VALUES...WILL RANGE FROM 25 TO 30 BELOW ZERO BETWEEN 6 PM THIS EVENING AND NOON TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 6 AND 10 AM TUESDAY. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ006-009-016-017-023-024-028>032-040-NDZ049-052-053-131600- /O.NEW.KFGF.WC.Y.0011.161213T0300Z-161213T1600Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN... BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...WAHPETON 328 PM CST MON DEC 12 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST TUESDAY. * WIND CHILL VALUES...WILL RANGE FROM 20 TO 30 BELOW ZERO BETWEEN 9 PM THIS EVENING AND 10 AM TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 6 AND 8 AM TUESDAY. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ LEE
4 follow-up statements
049 WWUS43 KFGF 130107 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 707 PM CST MON DEC 12 2016 MNZ001>005-007-008-013>015-022-027-NDZ006>008-014>016-024-026>030- 038-039-054-131800- /O.CON.KFGF.WC.Y.0011.000000T0000Z-161213T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE... MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE... ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...EDINBURG...ADAMS...LANKIN 707 PM CST MON DEC 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO UNTIL NOON TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 5 AND 8 AM TUESDAY. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ006-009-016-017-023-024-028>032-040-NDZ049-052-053-131600- /O.CON.KFGF.WC.Y.0011.161213T0300Z-161213T1600Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN... BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...WAHPETON 707 PM CST MON DEC 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY... * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 30 BELOW ZERO BETWEEN 9 PM THIS EVENING AND 10 AM TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 5 AND 8 AM TUESDAY. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
498 WWUS43 KFGF 130514 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1114 PM CST MON DEC 12 2016 MNZ006-009-016-017-023-024-028>032-040-NDZ049-052-053-131600- /O.CON.KFGF.WC.Y.0011.000000T0000Z-161213T1600Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN... BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...WAHPETON 1114 PM CST MON DEC 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY... * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO UNTIL 10 AM TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 5 TO 8 AM TUESDAY. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ001>005-007-008-013>015-022-027-NDZ006>008-014>016-024-026>030- 038-039-054-131800- /O.CON.KFGF.WC.Y.0011.000000T0000Z-161213T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE... MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE... ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...EDINBURG...ADAMS...LANKIN 1114 PM CST MON DEC 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO UNTIL NOON TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 5 TO 8 AM TUESDAY. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
491 WWUS43 KFGF 130959 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 359 AM CST TUE DEC 13 2016 MNZ006-009-016-017-023-024-028>032-040-NDZ049-052-053-131600- /O.CON.KFGF.WC.Y.0011.000000T0000Z-161213T1600Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN... BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...WAHPETON 359 AM CST TUE DEC 13 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO UNTIL 10 AM TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 5 TO 8 AM TUESDAY. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ001>005-007-008-013>015-022-027-NDZ006>008-014>016-024-026>030- 038-039-054-131800- /O.CON.KFGF.WC.Y.0011.000000T0000Z-161213T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE... MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE... ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...EDINBURG...ADAMS...LANKIN 359 AM CST TUE DEC 13 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO UNTIL NOON TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 5 TO 8 AM TUESDAY. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
522 WWUS43 KFGF 131606 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1006 AM CST TUE DEC 13 2016 MNZ001>005-007-008-013>015-022-027-NDZ006>008-014>016-024-026>030- 038-039-054-131715- /O.CAN.KFGF.WC.Y.0011.000000T0000Z-161213T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE... MAHNOMEN...NAYTAHWAUSH...WAUBUN...DETROIT LAKES...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...NECHE... ST. THOMAS...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...EDINBURG...ADAMS...LANKIN 1006 AM CST TUE DEC 13 2016 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS AT ALL BUT A FEW ISOLATED SPOTS HAVE RISEN ABOVE THE -25 MARK. TEMPERATURES WILL CONTINUE TO RISE THROUGH THE NEXT FEW HOURS AND INTO THE AFTERNOON. $$ MNZ006-009-016-017-023-024-028>032-040-NDZ049-052-053-131715- /O.EXP.KFGF.WC.Y.0011.000000T0000Z-161213T1600Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BAGLEY...CLEARBROOK...BEMIDJI...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN... BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN... RUTLAND...WAHPETON 1006 AM CST TUE DEC 13 2016 ...WIND CHILL ADVISORY HAS EXPIRED... A FEW ISOLATED SPOTS ARE STILL AT THE -25 MARK, BUT TEMPERATURES WILL CONTINUE TO RISE IN THE NEXT FEW HOURS AND WIND CHILL CRITERIA WILL NOT BE MET. THE ADVISORY HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 12, 2:49 PM CST, 39 minutes earlier.
Area forecast discussion, Dec 12, 2:49 PM CST, 39 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 249 PM CST Mon Dec 12 2016 .SHORT TERM...(This evening through Tuesday) Issued at 249 PM CST Mon Dec 12 2016 Main issue to deal with off the bat will be wind chills. The main area of snow from earlier today has moved towards south central Minnesota and out of the area. A decent area of clearing has moved in behind it providing for some sunshine this afternoon across a good chunk of the area. This clearing will continue to push south and east through the late afternoon. Even with less cloud cover than last night, winds will turn more westerly and remain breezy, and in conjunction with 850 mb cold advection decreasing, will help keep low temperatures from dropping off too drastically...but still plenty cold in the 5-15 below zero range. With the increase in wind speeds, wind chills of 25-30 below are expected so have hoisted a Wind Chill Advisory for the entire area from this evening into late Tuesday morning. Some sunshine will continue to be possible early Tuesday before another area of clouds pushes in. High temperatures should be similar to to Monday along with wind chills gradually improving throughout the day. .LONG TERM...(Tuesday night through Monday) Issued at 249 PM CST Mon Dec 12 2016 Tuesday night through Thursday...Another surge of cold air coming in Tuesday night will bring highs back down to near the zero mark on Wednesday. With west to northwest winds there could be a continued chance for snow in the extreme northeastern CWA thanks to lake effect, but otherwise the period will be dry. Winds will also be fairly breezy behind the front, so will continue to keep a patchy blowing snow mention during the day on Wednesday, more for minor drifting than anything else. With the surface high overhead and some expected clearing, cold lows in the teens below zero will be possible Wednesday night. The high will shift off to the east on Thursday, and although temps will not rise too much during the day, there should be some recovery for temps Thursday night. Friday through Monday...The next shortwave trough begins to dig into the Northern Rockies and Plains, with the mid level baroclinic zone lifting into our southern counties Friday. Most deterministic models and ensemble members have precip in at least our southern counties, so kept likely POPs going. The snow should taper off quickly on Saturday as high pressure builds in, but leaving behind some of the coldest air so far. Highs on Saturday will be below zero area-wide and lows Sunday morning nearing or even below the -20 mark. Winds will shift to the south and recovery will begin later in the day on Sunday. The GFS brings a shortwave trough into ND for Monday, but seems to be an outlier. Will keep the beginning of next week dry for now, with temperatures climbing back closer to seasonal averages. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1254 PM CST Mon Dec 12 2016 Light snow at KFAR, KTVF, and KBJI will quickly exit an hour or two after issuance time as the main area of snow moves south and east of the area. MVFR ceilings may also linger into the late afternoon in these areas before clearing pushes in. Otherwise, northwest winds with gusts up to 20 kts or so (mainly KDVL) will persist with VFR conditions at all sites by this evening and for the remainder of the period. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...Lee LONG TERM...JR AVIATION...Lee
Hazardous weather outlook, Dec 12, 4:00 AM CST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 400 AM CST MON DEC 12 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131000- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 400 AM CST MON DEC 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA, WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILLS OF 25 BELOW TO 30 BELOW ZERO WILL OCCUR OVER THE DEVILS LAKE BASIN THIS MORNING. AS WEST NORTHWEST WINDS INCREASE BY LATE MORNING INTO THE AFTERNOON, PATCHY BLOWING AND DRIFTING SNOW IS POSSIBLE IN OPEN AREAS WEST OF THE RED RIVER VALLEY. HAZARDOUS WIND CHILLS ARE EXPECTED AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COMBINATION OF COLD TEMPERATURES AND WIND MAY RESULT IN HAZARDOUS WIND CHILLS AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Dec 12, 11:03 AM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1103 AM CST MON DEC 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 1 W MAYVILLE 47.50N 97.35W
12/12/2016 M1.4 INCH TRAILL ND CO-OP OBSERVER
24 HR SNOWFALL.
&&
WBARRETTLocal storm report, Dec 12, 11:04 AM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1104 AM CST MON DEC 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW LISBON 46.44N 97.68W
12/12/2016 M1.7 INCH RANSOM ND CO-OP OBSERVER
24 HR SNOWFALL.
&&
WBARRETTLocal storm report, Dec 12, 11:08 AM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1108 AM CST MON DEC 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 3 SE BRECKENRIDGE 46.23N 96.54W
12/12/2016 M3.1 INCH WILKIN MN CO-OP OBSERVER
24 HR SNOWFALL.
&&
WBARRETTLocal storm report, Dec 12, 11:09 AM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1109 AM CST MON DEC 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW LIDGERWOOD 46.07N 97.15W
12/12/2016 M2.3 INCH RICHLAND ND CO-OP OBSERVER
24 HR SNOWFALL.
&&
WBARRETTLocal storm report, Dec 12, 11:10 AM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1110 AM CST MON DEC 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW SABIN 46.78N 96.65W
12/12/2016 M1.1 INCH CLAY MN CO-OP OBSERVER
24 HR SNOWFALL.
&&
WBARRETTLocal storm report, Dec 12, 11:11 AM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1111 AM CST MON DEC 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW ADA 47.30N 96.51W
12/12/2016 M2.0 INCH NORMAN MN CO-OP OBSERVER
24 HR SNOWFALL.
&&
WBARRETTNearby
Wind Chill Advisories in Minnesota, 2016Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.